MAUDE Adverse Event Report: ST. JUDE MEDICAL FLEXABILITY¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

ST. JUDE MEDICAL FLEXABILITY¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number A-FASE-DF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Thrombosis/Thrombus (4440)
Date of Event 05/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Following an index procedure that took place on (b)(6) 2024, a thrombus and pericardial effusion was found requiring diuretic medication and a pericardiocentesis.The patient returned to the hospital on (b)(6) 2024, hypotensive with recurrent episodes of ventricular tachycardia and was started on lidocaine.On (b)(6) 2024, a transthoracic echocardiogram revealed a left ventricular thrombus.Lidocaine was stopped and heparin was started.The patient was diuresed with po torsemide 40mg daily and transferred to another hospital on (b)(6) 2024.An echocardiogram obtained on (b)(6) 2024, showed notable ef 15-25% with no left ventricular apical thrombus, rvsp 40-45 with a large circumferential pericardial effusion concerning for early tamponade physiology.Given no evidence of recurrent thrombus, the heparin drip was stopped.On (b)(6) 2024, the patient underwent pericardiocentesis with 1400 milliliters of serosanguineous fluid removed and a pericardial drain was placed.A transthoracic echocardiogram had not been performed after the index procedure.There were no alleged issues with any abbott devices.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported thrombus and pericardial effusion remain unknown.Per the ifu, vascular perforation is an inherent risk of any electrode placement.
 
Event or Problem Description
Following an index procedure that took place on (b)(6) 2024, a thrombus and pericardial effusion was found requiring diuretic medication and a pericardiocentesis.The patient returned to the hospital on (b)(6) 2024, hypotensive with recurrent episodes of ventricular tachycardia and was started on lidocaine.On (b)(6) 2024, a transthoracic echocardiogram revealed a left ventricular thrombus.Lidocaine was stopped and heparin was started.The patient was diuresed with po torsemide 40mg daily and transferred to another hospital on (b)(6) 2024.An echocardiogram obtained on (b)(6) 2024, showed notable ef 15-25% with no left ventricular apical thrombus, rvsp 40-45 with a large circumferential pericardial effusion concerning for early tamponade physiology.Given no evidence of recurrent thrombus, the heparin drip was stopped.On (b)(6) 2024, the patient underwent pericardiocentesis with 1400 milliliters of serosanguineous fluid removed and a pericardial drain was placed.A transthoracic echocardiogram had not been performed after the index procedure.There were no alleged issues with any abbott devices.The patient is stable.The physician alleges that the pericardial effusion was a reaction to epicardial access.

Brand Name
FLEXABILITY¿ ABLATION CATHETER, SENSOR ENABLED¿
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key19515293
Report Number3008452825-2024-00311
Device Sequence Number11598226
Product Code OAD
UDI-Device Identifier05415067020062
UDI-Public(01)05415067020062(10)8687403(17)250831
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P110016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberA-FASE-DF
Device Catalogue NumberA-FASE-DF
Device Lot Number8687403
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer07/18/2024
08/01/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date07/24/2024
08/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale